Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 15, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Apr 24, 2004, 6:35 PM CDT for Zapata County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2004, 6:35 PM CDT (23:35 UTC)
- Expired
- Apr 24, 2004, 9:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 189 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 11.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1841 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 242339 FFWBRO TXC505-250200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 635 PM CDT SAT APR 24 2004 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS * UNTIL 900 PM CDT * AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED 2 TO 3 INCHES OF RAINFALL FROM THESE SLOW MOVING THUNDERSTORMS EACH HOUR. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE AREAS JUST NORTHEAST OF HIGHWAY 83 IN EXTREME SOUTHEASTERN ZAPATA COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REMEMBER...TURN AROUND...DONT DROWN. LAT...LON 2689 9897 2670 9901 2658 9919 2688 9917 $$ PHILO
1 follow-up statement
000 WGUS74 KBRO 250025 FFSBRO TXC505-250100- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 724 PM CDT SAT APR 24 2004 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN ZAPATA COUNTY UNTIL 9 PM HAS BEEN CANCELED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 2688 9899 2675 9899 2657 9919 2685 9928 $$ PHILO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 2:00 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Apr 24, 2:00 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 200 PM CDT SAT APR 24 2004 .DISCUSSION...CONDITIONS LOOK PRIME FOR ANOTHER WILD DAY OF THUNDERSTORMS OVER SOUTH TEXAS. A VERY MOIST AIR MASS IS IN PLACE...WITH INSTABILITY ALOFT AND SURFACE BOUNDARIES TO INITIATE DEEP CONVECTION. KBRO RADAR INDICATES THUNDERSTORM ACTIVITY HAS ALREADY APPEARED OVER DEEP SOUTH TEXAS. SATELLITE IMAGERY SHOWS A DEVELOPING MESOSCALE CONVECTIVE SYSTEM NORTHWEST OF CORPUS CHRISTI NEAR BEEVILLE. THIS SYSTEM COULD BECOME INTEGRATED WITH DEVELOPING THUNDERSTORM ACTIVITY WEST OF OUR AREA. IF NOTHING ELSE...THE MCS WILL PRODUCE OUTFLOW BOUNDARIES THAT MAY PASS REACH THE LOWER RIO GRANDE VALLEY THIS EVENING AND ENHANCE SHOWER AND THUNDERSTORM ACTIVITY. && .MARINE...SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT THIS EVENING AS WINDS HAVE TURNED TO THE NORTHEAST IN THE OFFSHORE WATERS AND WAVE HEIGHTS ARE EXPECTED TO REMAIN NEAR 7 FEET. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE LOWER TEXAS COAST TONIGHT INTO SUNDAY MORNING. WINDS AND WAVES ARE LIKELY TO BE SIGNIFICANTLY HIGHER IN AND NEAR THUNDERSTORMS. WINDS ARE EXPECTED TO REMAIN NORTH TO NORTHEAST THROUGH SUNDAY WITH WAVE HEIGHTS ABOVE 5 FEET IN THE GULF WATERS. WINDS AND WAVE HEIGHTS ARE LIKELY TO SUBSIDE LATE MONDAY INTO TUESDAY. .AVIATION...EXPECT MVFR WEATHER THROUGH 24/20Z WITH INCREASING CHANCES FOR THUNDERSTORMS AFTER 20Z. IFR CONDITIONS ARE LIKELY AFTER 25/00Z DUE TO CEILINGS BELOW 1000 FEET AND THUNDERSTORMS IN THE VICINITY OF DEEP SOUTH TEXAS AIRFIELDS. && .BRO WATCHES/WARNINGS/ADVISORIES...SCA FOR GMZ130-150-155-170-175. && SYNOPTIC/GRIDS...69 AVIATION/MARINE...53 MESO...VEGA THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Apr 24, 4:39 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 439 PM CDT SAT APR 24 2004 TXZ248>257-251100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 439 PM CDT SAT APR 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT OVER THE COASTAL WATERS OF DEEP SOUTH TEXAS DUE TO SWELLS NEAR 7 FEET. DEEP SOUTH TEXAS CAN EXPECT SCATTERED SHOWERS AND THUNDERSTORMS AS A COLD FRONT APPROACHES. SOME SEVERE STORMS COULD DEVELOP THIS AFTERNOON AND TONIGHT...PRODUCING FREQUENT LIGHTNING...DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM POTENTIAL WILL CONTINUE ON SUNDAY...WITH RAIN CHANCES LINGERING THROUGH EARLY TUESDAY BEFORE HIGH PRESSURE TAKES CONTROL. RAIN CHANCES WILL DECREASE TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY AND TONIGHT. 59
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.